Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 28, NWS Lake Charles, LA

May 14, 2007Saint Martin Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 14, 2007, 1:47 PM CDT for Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2007, 1:47 PM CDT (18:47 UTC)
Expired
May 14, 2007, 2:15 PM CDT
In force
28 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Saint Martin Parish, LA, St. Mary Parish, LA

What was reported inside it

TimeReportWhereRemark
May 14, 2:01 PM CDTHAIL 0.75Stephensville, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 141847
SVRLCH
LAC099-101-141915-
/O.NEW.KLCH.SV.W.0028.070514T1847Z-070514T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL
  LOUISIANA...
  THIS INCLUDES THE CITY OF STEPHENSVILLE...
  EAST CENTRAL ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...PATTERSON...MORGAN CITY...BERWICK...
  BAYOU VISTA...

* UNTIL 215 PM CDT

* AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STEPHENSVILLE...AND MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STEPHENSVILLE BY 205 PM CDT...
  MORGAN CITY BY 210 PM CDT...
  BERWICK...6 MILES NORTHEAST OF BAYOU VISTA AND 8 MILES NORTHEAST OF
  PATTERSON BY 215 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2988 9121 2984 9117 2983 9109 2974 9110
      2973 9112 2971 9110 2966 9110 2968 9133
      2990 9127

$$

13
1 follow-up statement
000 
WWUS54 KLCH 141915
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
213 PM CDT MON MAY 14 2007

LAC099-101-141923-
/O.EXP.KLCH.SV.W.0028.000000T0000Z-070514T1915Z/
ST. MARY LA-ST. MARTIN LA-
213 PM CDT MON MAY 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ST. 
MARTIN AND EAST CENTRAL ST. MARY PARISHES WILL BE ALLOWED TO EXPIRE 
AT 215 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED BELOW SEVERE 
LIMITS AS IT MOVED NORTH OF STEPHENVILLE.  THUNDERSTORMS WILL 
CONTINUE TO AFFECT THE AREA FOR THE NEXT COUPLE OF HOURS. 

LAT...LON 2988 9121 2984 9117 2983 9109 2974 9110
      2973 9112 2971 9110 2966 9110 2968 9133
      2990 9127

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:39 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 14, 9:39 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
939 AM CDT MON MAY 14 2007

.UPDATE...WEAK BACK DOOR COLD FRONT FROM NORTHEAST TEXAS TO SOUTH
LOUISIANA HAS UPPER JET SUPPORT DISPLACED OVER TEXAS AND A LACK OF
SURFACE PRESSURE GRADIENT. ONLY SOME DRIER AIR OVER MISSISSIPPI
LENDS SUPPORT TO THIS BOUNDARY SO EXPECTING THIS FRONT TO COMPLETELY
DISSIPATE (FRONTOLYSIS) TODAY. MORNING LCH SOUNDING TRENDING DRIER
AND MORE STABLE THAN MODEL FCST SOUNDING. ONLY SPOTTY SHOWER/TSTM
ACTIVITY CAN BE EXPECTED LATER TODAY JUST BEFORE MAX HEATING AND
LINGERING INTO EARLY EVENING AS YESTERDAY.

SEABREEZE SHOULD BE WEAK AND NEAR THE COAST TODAY DUE TO OFFSHORE FLOW.
THIS WILL ALLOW TEMPS TO WARM AGAIN TO HIGHER THAN CLIMO VALUES
ACROSS THE I-10 CORRIDOR. INLAND, STRONG SUBSIDENCE WILL AID IN
EXCEEDING SEASONAL NORMS ONCE AGAIN. BOUNDARY LAYER CLOUD COVER
SHOULD KEEP TEMPS FROM APPROACHING RECORD HIGHS. PREVIOUS FORECAST
HAS ALL THIS AND NO CHANGES NEEDED.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT MON MAY 14 2007/

DISCUSSION...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP LIGHT AND
VARIABLE WINDS OVER THE REGION TODAY...WITH ONLY ISOLATED
AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED.
EXPECT HIGHS IN THE UPPER 80S TO NEAR 90.

THE CHANCE FOR THUNDERSTORMS WILL GRADUALLY INCREASE TUESDAY
THROUGH WEDNESDAY AS A COOL FRONT APPROACHES THE REGION. THE
HIGHEST CHANCE WILL BE AHEAD AND ALONG FROPA WED AFTERNOON AND
EVENING. DEPENDING ON TIMING...IT LOOKS LIKE INLAND SE TX/C LA
WILL RECEIVE A BIT MORE RAINFALL THAN THE I-10 CORRIDOR...MAINLY
DUE TO THE LOSS OF DAYTIME HEATING BY THE TIME IT NEARS THE COAST.
ANY RATE...WENT WITH 50% FOR THIS TIME PERIOD. THE TSRA WILL LINGER
ACROSS THE COASTAL WATERS OVERNIGHT...AND GRADUALLY DIMINISH THU
MORNING.

POST FRONTAL WEATHER WILL BE RATHER PLEASANT...WITH AFTERNOON
HIGHS KNOCKED DOWN TO A RESPECTABLE LOWER/MID 80S THU-FRI...WITH THE
MID/UPPER 50S TREATING EARLY RISERS FRI-SAT.

THE MAIN EMPHASIS OF THE HIGH WILL BE AFFECTING THE SE UNITED
STATES...WHICH WILL COMMENCE RETURN FLOW OVER SE TX BY SAT.
HOWEVER...ENOUGH RIDGING WILL BE IN PLACE OVER C AND SC LA TO KEEP
OVERNIGHT LOWS SUN A FEW DEGREES COOLER. IT WILL STILL BE RATHER
PLEASANT OVER MOST OF THE AREA.

INDICATED A SLIGHT CHANCE OF SHRA/TSRA RETURNING FOR NEXT MON IN
THE GRIDS...WHICH WILL APPEAR IN THE TEXT FORECAST FOR THIS
AFTERNOON FORECAST PACKAGE.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  89  70  87  67 /  20  20  30  20
KBPT  88  70  86  68 /  20  20  30  20
KAEX  90  68  87  65 /  20  20  30  20
KLFT  90  69  87  66 /  20  20  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

JS
Hazardous weather outlook, May 14, 3:30 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 AM CDT MON MAY 14 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
330 AM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP LIGHT AND
VARIABLE WINDS OVER THE REGION TODAY...WITH ONLY ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL INCREASE BY WEDNESDAY AS A COOL
FRONT APPROACHES THE REGION...WITH COOLER AND DRIER AIR EXPECTED
THURSDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:48 PM CDTSevere Thunderstorm WarningLCHCameron27 min
May 14, 1:59 PM CDTSevere Thunderstorm WarningLCHVermilion31 min
May 14, 2:01 PM CDTSevere Thunderstorm WarningLCHIberia29 min
May 14, 3:06 PM CDTSevere Thunderstorm WarningLCHSt. Mary24 min
May 14, 3:29 PM CDTSevere Thunderstorm WarningLCHSt. Mary31 min
May 14, 3:39 PM CDTSevere Thunderstorm WarningLCHEvangeline36 min
May 14, 4:58 PM CDTSevere Thunderstorm WarningLCHCalcasieu32 min
May 14, 5:09 PM CDTSevere Thunderstorm WarningLCHSaint Landry36 min
May 14, 5:28 PM CDTSevere Thunderstorm WarningLCHCameron32 min
May 14, 5:39 PM CDTSevere Thunderstorm WarningLCHCalcasieu36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.